| Model Number |
MEE-2000A |
| Medical Device Problem Codes |
Application Program Problem (2880); Unintended Application Program Shut Down (4032)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/12/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The inter-operative monitoring technician reported that the mee-2000 shutdown during acquisition.They were performing a test when the dc-200b main unit's leds went on and the program stopped with there was an error message which was the same as in another complaint (b)(4) which was also reported to the fda.This occurrence was reported to us on 03/18/2022 and occurred a month prior to the aware date for (b)(4) which was reported to the fda as well.The power cord replacement on the dc-200b for the mee-2000a main unit has resolved the issue.The resolution was completed in complaint (b)(4).The mee-2000a monitors, records, and displays the bioelectric signals produced by sensory and motor pathways.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional device information: concomitant medical device: the following device(s) were being used in conjunction with the mee-2000a, but the serial number information was noted as no information (ni), as attempts to obtain this information in a previously reported complaint (b)(4) was attempted but not provided.Main unit of the mee-2000a: model: dc-200b.Sn: ni.
Event or Problem Description
The inter-operative monitoring technician reported that the mee-2000 shutdown during acquisition.They were performing a test when the dc-200b main unit's leds went on and the program stopped with there was an error message which was the same as in another complaint (b)(4) which was also reported to the fda.This occurrence was reported to us on 03/18/2022 and occurred a month prior to the aware date for (b)(4) which was reported to the fda as well.The power cord replacement on the dc-200b for the mee-2000a main unit has resolved the issue.The resolution was completed in complaint (b)(4).The mee-2000a monitors, records, and displays the bioelectric signals produced by sensory and motor pathways.No patient harm was reported.
Additional Manufacturer Narrative
Details of complaint: the inter-operative monitoring technician reported that the mee-2000 system shut down during an acquisition.No harm or injury was reported.Investigation summary: this issue has a risk that may require medical or surgical intervention to prevent permanent injury or impairment to the patient or user.Per a clinical assessment of this event, in a worst-case scenario, a sudden and unexpected loss of power and functionality to the mee system during intraoperative ssep studies could interfere with monitoring of the central nervous system during high-risk surgeries.Continuous ssep monitoring in such situations is used to warn a surgeon and prompt an intervention intended to prevent permanent impairment.The cause of the shutdown was found to be a defective power cable for the main unit.As the cable was not returned of evaluation, root cause cannot be determined.The mee system was delivered to the customer on 11/27/2019.As the mee is a portable system, a possible root cause of the defective power cable is physical damage due to wear and tear.There were 2 occurrences of this event, the first was in ticket 134882.This issue is deemed to be an isolated incident as the occurrences identified during complaint history review are for the same issue for the same serial number.No further issues have been reported.Additional information: b4 date of this report, g3 date received by manufacturer, g6 type of report, h2 if follow-up, what type?, h6 event problem and evaluation codes, h10 additional manufacturer narrative.
Event or Problem Description
The inter-operative monitoring technician reported that the mee-2000 system shut down during an acquisition.No patient harm was reported.